MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zkb00 intraocular lens (iol) was explanted from a patient's right eye due to a mechanical complication of the iol, detail of mechanical complication was not provided.At explant there was no incision enlargement, vitrectomy or sutures required.The zkb00 iol was replaced with a non-amo lens.
 
Additional Manufacturer Narrative
Additional information: through follow up it was learned that the patient's vision was improving.However, no further information or clarification could be obtained with regards to their reported mechanical complication issue.Device evaluation the device was returned to the manufacturer.Visual inspection of the return sample shows the lens is cut in pieces, most probably to make explant possible.The complaint cannot be confirmed.Manufacturing records were reviewed and the lens was manufactured according to specification.There were no non conformances with respect to the manufacturing process.There are no associated nonconformity reports or deviations.A search on complaints revealed no other complaints were received for this order number to date.Based on the investigation results there is no indication of product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5978976
Report Number9614546-2016-00477
Device Sequence Number1625956
Product Code MFK
UDI-Device Identifier05050474560116
UDI-Public(01)05050474560116(17)200222
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/22/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/27/2016
Supplement Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR